Gabapentin anyone?

Has anyone had any success with Gabapentin for MAV? My neuro recommended it for improved sleep quality but I have read that it can be used as a migraine preventative in its own right. Does anyone use it alone or in conjunction with any other meds for this? Any nasty side effects I should be aware of? I am a little scared but happy to try it if it may help. It says the capsules are 300mg and I should start with one per night. Would I be best starting off with say half a capsule first? I assume it makes you tired if is meant to be taken at night…

I have tried it- unfortunately it made my balance even worse. It did prevent my migraine headaches though, which was interesting. I also did find it sedating- unfortunately, the side effect didn’t go away for me.

Oh no so it made your balance worse and it stayed worse after you stopped taking it?

I know of a friend on this I could try and put you in touch with her shes lovely but she has had success on it combined with pitzotifen shes under Dr S X

That would be great Donna x

I know Muppo on here has gotten much better with it. Another lady I know from another MAV site has gotten better with it.
It is a med that increases GABA levels in the brain. My psychiatrist told me it’s either hit or miss…the side effects are usually minimal, and it is easily tolerated.
Certainly worth a shot!

Kelley

Ok Jem will try and ask her shes one Facebook on my friend list I will PM you her name but will ask her for her private email shes the same age as me and has had this about 3-4 years too. Shes finally getting better after seeing Dr S as she was under the national but the meds they prescribed werent working so she went to Dr S privately in the end.
Im sure shes on 300mg too and she is med sensitive too x

Thanks Kelley, makes me feel more reassured about taking it.

Donna - yes that would be great, thanks, and hope you are feeling better x

Jem just messages her this morning so will pm I later hopefully with her email address x

Ok thanks Donna x

Hi Jem,
I’m currently on 2400mg of Gabapentin per day! And I must say it hasn’t been too bad a drug to tolerate - mainly tiredness and perhaps a little nausea when upping dosage.
I take mine now 3 times per day, 800mg per time, morning, noon, and night.
Good luck, and don’t worry about it too much!
Tony.

Thanks Tony.

I took it last night and it made me feel very dizzy and drowsy and today just feel totally exhausted. Is that normal until you get used to it? x

Hi Jem,
I found it difficult to tell whether if added any extra dizziness, since my symptoms tended to vary from day-to-day anyway. But the tiredness - definitely! That has been the main frustration for me - not having the energy levels I used to. But then again, the MAV can knock the energy levels for 6 anyways… :frowning:
I would say the tiredness improves - just not sure I’ve ever got used to it completely…

i will find it hard to work out if my meds or certain foods are causing problems because my MAV is so up and down

Rob is gabapentin the same as lyrica that you take? x

Jem

I think they are very similar drugs but not exactly the same

— Begin quote from "Jem"

Oh no so it made your balance worse and it stayed worse after you stopped taking it?

— End quote

No, once I stopped the med, my balance returned to my “normal” baseline. I was really sad that this med didn’t help me because it worked so well for my chronic pain- it was great :frowning:

I think it may be the same for me, it made me really tired and drowsy and I got a headache and my balance went worse. Not a good sign. I think it may work for some but not at all for others x

Jem I still think you need serotonin based meds X

I think you’re right, it’s definitely starting to look that way. I am gonna stick with the nori and try upping it if I can x